Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 187, NWS Atlanta, GA

August 7, 2013Dawson County, Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 7, 2013, 5:30 AM EDT for Dawson County, Forsyth County, Georgia. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2013, 5:30 AM EDT (09:30 UTC)
Expired
Aug 7, 2013, 8:19 PM EDT
In force
15 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Dawson County, GA, Forsyth County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1). The gauge peaked at 15.34 ft at Aug 7, 2013, 2:00 PM EDT.

actionminormoderate5101508/0708/08
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WGUS42 KFFC 070930
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC085-117-072330-
/O.NEW.KFFC.FL.W.0187.130807T0930Z-000000T0000Z/
/DWSG1.1.ER.130807T0900Z.130807T0900Z.000000T0000Z.NO/
530 AM EDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 530 AM WEDNESDAY THE STAGE WAS 12.6 FEET AND RISING.
* THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 6 AM THIS MORNING DUE TO      VERY HEAVY RAIN.  
* FLOOD STAGE IS 13 FEET. 
* AT 13 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS IN 
  SOUTH DAWSON COUNTY. MINOR FLOOD CONTINUES ON NICHOLSON ROAD IN 
  NORTHWEST FORSYTH COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET ON DEC 9 2009.
  

$$
6 follow-up statements
868 
WGUS82 KFFC 071037
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 AM EDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 

 
GAC085-117-072100-
/O.EXT.KFFC.FL.W.0187.000000T0000Z-130807T2100Z/
/DWSG1.1.ER.130807T0900Z.130807T1200Z.130807T1500Z.NR/
637 AM EDT WED AUG 7 2013

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* UNTIL THIS AFTERNOON. 
* AT 630 AM WEDNESDAY THE STAGE WAS 13.8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH 
  COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS 
  CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON 
  COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON NOV 11 2009.
  

$$
974 
WGUS82 KFFC 071200
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 AM EDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  FAUSETT CREEK NEAR TALKING ROCK AFFECTING GILMER COUNTY 

  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 


GAC123-080200-
/O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/
/FCTG1.1.ER.130807T1045Z.130807T1145Z.000000T0000Z.NO/
800 AM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE FAUSETT CREEK NEAR TALKING ROCK.
* UNTIL FURTHER NOTICE. 
* AT 730 AM WEDNESDAY THE STAGE WAS 10.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. 
* FLOOD STAGE IS 10 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.9 FEET ON SEP 16 2004.
  

$$

GAC085-117-072100-
/O.CON.KFFC.FL.W.0187.000000T0000Z-130807T2100Z/
/DWSG1.1.ER.130807T0900Z.130807T1200Z.130807T1500Z.NR/
800 AM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* UNTIL THIS AFTERNOON. 
* AT 730 AM WEDNESDAY THE STAGE WAS 14.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATER THIS MORNING.
* AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH 
  COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS 
  CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON 
  COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON NOV 11 2009.
  

$$
961 
WGUS82 KFFC 071618
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 
 
GAC085-117-080618-
/O.EXT.KFFC.FL.W.0187.000000T0000Z-130808T0651Z/
/DWSG1.1.ER.130807T0900Z.130807T1600Z.130808T0051Z.NR/
1218 PM EDT WED AUG 7 2013

...FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE.
* UNTIL LATE TONIGHT. 
* AT 1200 PM WEDNESDAY THE STAGE WAS 15.1 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL RISE TO NEAR 15.5 FEET THIS AFTERNOON...THEN FALL TO 
  BELOW FLOOD STAGE BY THIS EVENING.
* AT 16 FEET...MODERATE FLOOD BEGINS IN SOUTH DAWSON COUNTY AND 
  CONTINUES IN NORTHWEST FORSYTH COUNTY. WIDESPREAD FLOODING OF 
  PASTURE LAND AND HORSE STABLES OCCUR. OLD FEDERAL AND NICHOLSON 
  ROADS ARE CLOSED IN NORTHWEST FORSYTH COUNTY.

$$
489 
WGUS82 KFFC 071851
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY 

  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

GAC085-117-080651-
/O.CON.KFFC.FL.W.0187.000000T0000Z-130808T0651Z/
/DWSG1.1.ER.130807T0900Z.130807T1800Z.130808T0051Z.NR/
251 PM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* UNTIL LATE TONIGHT. 
* AT 215 PM WEDNESDAY THE STAGE WAS 15.3 FEET...AND NEARLY
  STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* AT 16 FEET...MODERATE FLOOD BEGINS IN SOUTH DAWSON COUNTY AND 
  CONTINUES IN NORTHWEST FORSYTH COUNTY. WIDESPREAD FLOODING OF 
  PASTURE LAND AND HORSE STABLES OCCUR. OLD FEDERAL AND NICHOLSON 
  ROADS ARE CLOSED IN NORTHWEST FORSYTH COUNTY.

$$

GAC057-080850-
/O.EXT.KFFC.FL.W.0192.130808T0330Z-130808T1727Z/
/CNNG1.1.ER.130808T0330Z.130808T0600Z.130808T1127Z.NO/
251 PM EDT WED AUG 7 2013

...FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR CANTON.
* FROM TONIGHT UNTIL THURSDAY AFTERNOON.
* AT 215 PM WEDNESDAY THE STAGE WAS 11.2 FEET...AND RISING RAPIDLY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 17 FEET AROUND MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY THURSDAY MORNING.
* AT 17 FEET...MINOR FLOODING CONTINUES IN THE WOODLANDS AND FIELDS
  ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BY THE 
  WALASKA STREET BRIDGE. PORTIONS OF RECREATIONAL AREAS SUCH AS 
  BOLING PARK BEHIND THE CHEROKEE COUNTY HIGH SCHOOL...THE CHEROKEE 
  COUNTY FAIRGROUNDS AND THE ETOWAH RIVER GREENWAY AT HERITAGE PARK 
  WILL BE FLOODED WITH UP TO ONE FOOT OF WATER. THE PARKING LOT AT 
  BOLING PARK WILL BEGIN TO FLOOD. 

$$

GAC117-080200-
/O.CON.KFFC.FL.W.0191.000000T0000Z-130808T0200Z/
/CMGG1.1.ER.130807T1628Z.130807T1900Z.130807T2000Z.UU/
251 PM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS EVENING. 
* AT 215 PM WEDNESDAY THE STAGE WAS 6.9 FEET...AND NEARLY STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* THE CREEK WILL GRADUALLY FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$
231 
WGUS82 KFFC 072207
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
 
  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

  ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY 

GAC085-117-080745-
/O.EXT.KFFC.FL.W.0187.000000T0000Z-130808T0745Z/
/DWSG1.1.ER.130807T0900Z.130807T1815Z.130808T0145Z.NR/
607 PM EDT WED AUG 7 2013

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* UNTIL LATE TONIGHT. 
* AT 545 PM WEDNESDAY THE STAGE WAS 14.5 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH 
  COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS 
  CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON 
  COUNTY.

$$

GAC057-081206-
/O.CON.KFFC.FL.W.0193.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.130807T1835Z.130807T2145Z.000000T0000Z.UU/
607 PM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 05PM WEDNESDAY THE STAGE WAS 20.1 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL RISE TO NEAR 22 FEET BY MIDNIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE ON THURSDAY MORNING.
* AT 22 FEET...MINOR FLOODING EXPANDS MUCH FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON NEAR 
  THE INTERSTATE 575 BRIDGE. A GRASSY LOT BEHIND A PUMP STATION OFF 
  OF RIVERSTONE PARKWAY AND AREAS BEHIND THE BUSINESSES ON OLD BALL 
  GROUND HIGHWAY AND KEITH DRIVE ARE FLOODED WITH UP TO 3 FEET OF 
  WATER. AN INGROUND ELECTRICAL BOX NEAR THE PUMP STATION AND TRUCK 
  TRAILERS AT THE END OF KEITH DRIVE WILL BEGIN TO FLOOD. FLOOD 
  WATERS WILL SURROUND THE WOODEN STRUCTURE SUPPORTING THE USGS GAGE 
  HOUSE.

$$

GAC057-081206-
/O.CON.KFFC.FL.W.0192.130808T0330Z-130808T1727Z/
/CNNG1.1.ER.130808T0330Z.130808T0600Z.130808T1127Z.NO/
607 PM EDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR CANTON.
* FROM TONIGHT UNTIL THURSDAY AFTERNOON.
* AT 545 PM WEDNESDAY THE STAGE WAS 15.1 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 17 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY THURSDAY MORNING.
* AT 17 FEET...MINOR FLOODING CONTINUES IN THE WOODLANDS AND FIELDS
  ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BY THE 
  WALASKA STREET BRIDGE. PORTIONS OF RECREATIONAL AREAS SUCH AS 
  BOLING PARK BEHIND THE CHEROKEE COUNTY HIGH SCHOOL...THE CHEROKEE 
  COUNTY FAIRGROUNDS AND THE ETOWAH RIVER GREENWAY AT HERITAGE PARK 
  WILL BE FLOODED WITH UP TO ONE FOOT OF WATER. THE PARKING LOT AT 
  BOLING PARK WILL BEGIN TO FLOOD. 

$$

GAC117-080742-
/O.EXT.KFFC.FL.W.0191.000000T0000Z-130808T0742Z/
/CMGG1.1.ER.130807T1628Z.130807T2200Z.130808T0142Z.UU/
607 PM EDT WED AUG 7 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL LATE TONIGHT. 
* AT 545 PM WEDNESDAY THE STAGE WAS 8 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* FORECAST TO RISE TO NEAR 8.5 FEET THIS EVENING. THE CREEK WILL
  FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.

$$

GAC117-121-081206-
/O.EXT.KFFC.FL.W.0194.130807T2252Z-130809T1017Z/
/APHG1.1.ER.130807T2252Z.130808T0600Z.130809T0417Z.NO/
607 PM EDT WED AUG 7 2013

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS EVENING UNTIL FRIDAY MORNING.
* AT 545 PM WEDNESDAY THE STAGE WAS 6.3 FEET...AND RISING SLOWLY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 8.6 FEET AFTER MIDNIGHT. THE CREEK WILL FALL BELOW 
  FLOOD STAGE FRIDAY MORNING.
* AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH 
  RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS 
  ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL 
  BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED.

$$
182 
WGUS82 KFFC 080019
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT WED AUG 7 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES

 
GAC085-117-080049-
/O.CAN.KFFC.FL.W.0187.000000T0000Z-130808T0745Z/
/DWSG1.1.ER.130807T0900Z.130807T1815Z.130807T2257Z.NR/
819 PM EDT WED AUG 7 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* THIS TAKES AFFECT IMMEDIATELY.
* AT 8PM WEDNESDAY THE STAGE WAS 12.1 FEET...AND FALLING.
* FLOOD STAGE IS 13 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 12 FEET...MINOR FLOODING OF NICHOLSON ROAD IN NORTHWEST 
  FORSYTH COUNTY BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET ON DEC 9 2009.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 7, 4:07 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 7, 4:07 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 AM EDT WED AUG 7 2013

.SHORT TERM /TODAY THROUGH THURSDAY/...

AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...SHORT TERM SYNOPTIC
GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL TRENDS.
HOWEVER...AS WE GO THROUGH THE SHORT TERM...NAM SLOWLY BECOMES MORE
OF AN OUTLIER IN HOW IT HANDLES THE UPPER LOW /DEEPER AND THUS
MOVING MORE SLOWLY/ AND ATTENDANT COLD FRONT. HAVE OPTED FOR MORE OF
A GFS/ECMWF COMPROMISE THROUGH THE SHORT TERM. OVERALL FOR THE
SOUTHEAST...RIDGING WILL BUILD SLIGHTLY THROUGH THE SHORT TERM...
WHILE UPPER LOW OVER SOUTHERN CANADA CONTINUES TO SPIN AND SPIT OUT
INTERMITTENT IMPULSES. THE FIRST IS PUSHING THROUGH THE AREA TODAY.

IMMEDIATE CONCERN FOR THIS MORNING IS HEAVY RAIN IN NORTHEAST
GEORGIA. AT AFD TIME...3-HR RADAR ESTIMATES OF OVER 6 INCHES IN
SOUTHEAST DAWSON COUNTY ALONG THE ETOWAH RIVER. SEVERAL COUNTIES UP
THERE HAVE SEEN 2-4 INCHES BUT DAWSON IS THE WORST. 00Z KFFC
SOUNDING HAD PW ALMOST AT 2 INCHES...AND PW VALUES PROGGED TO
INCREASE SLIGHTLY THROUGH THE DAY. HEAVY RAIN IS DEFINITELY A
CONCERN AS CONVECTIVE COVERAGE INCREASES THROUGH THE DAY. 00Z HIRES
MODELS ARE ACTUALLY CAPTURING THE CONVECTION IN NE GEORGIA VERY
WELL...SO IF THE TRENDS FROM THESE MODELS ARE TO BE BELIEVED...THE
AREA IN NE GA WILL SAG SOUTHWEST WHILE CONVECTION DEVELOPS IN SITU
OVER NORTHEAST ALABAMA/NORTHWEST GEORGIA AFTER SUNRISE AND MOVES
SOUTHEAST...WHILE THE REMNANTS OF THE MCS OVER MISSOURI MOVE INTO
NORTHWEST GEORGIA AFTER 18Z. THIS RESULTS IN POTENTIALLY MULTIPLE
ROUNDS OF CONVECTION ESPECIALLY ACROSS NORTH GEORGIA BEFORE THE
CONVECTION DISSIPATES LATE THIS EVENING. HAVE GONE LIKELY TO
CATEGORICAL POPS IN SOME AREAS IN N GA FOR TODAY. EXCEPT FOR THE
FACT THAT WE HAVE HAD SEVERAL DRY DAYS...WOULD BE TEMPTED TO ISSUE
FLASH FLOOD WATCH. AS IT IS...CANNOT RULE OUT ISOLATED FLASH
FLOODING THROUGH THE DAY /AS IS ALREADY OCCURRING/. OTHER CONCERN
THIS AFTERNOON AS THE CONVECTION MOVES INTO NW GA WILL BE POTENTIAL
FOR ISOLATED DOWNBURST /WET MICROBURSTS/. DO NOT EXPECT WIDESPREAD
SEVERE BUT ISOLATED SEVERE CERTAINLY NOT OUT OF THE QUESTION.

SHOULD SEE A LULL IN ACTIVITY TONIGHT BUT ANOTHER INCREASE IN
CONVECTION ESPECIALLY ACROSS NORTH GEORGIA TOMORROW AS ANOTHER
SHORTWAVE PUSHES THROUGH THE FLOW. INTRODUCED LIKELY POPS ACROSS
NORTH GEORGIA THURSDAY.

CONTINUED BIAS-CORRECTED BLEND FOR TEMPS...THOUGH SLIGHTLY
INCREASING THICKNESSES WILL COMPETE WITH WIDESPREAD CLOUD COVER.
TEMPS TODAY GOT JUST A TAD WARMER THAN FORECAST SO BUMPED UP THE
BIAS-CORRECTED BLEND NUMBERS EVER SO SLIGHTLY. BUT ESPECIALLY TODAY
TEMPS SHOULD BE BELOW SEASONAL NORMALS FOR HIGHS BY 3-5 DEGREES...
BUT NEAR NORMAL FOR LOW. THURSDAY SHOULD BE A TAD WARMER BUT
CONFIDENCE NOT PARTICULARLY HIGH AND WITH HIGH-IMPACT IMMEDIATE
CONCERNS DID NOT DO SIGNIFICANT ANALYSIS FOR THURSDAY TEMPS.

TDP

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH
A SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT
MAINLY CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE
OVERNIGHT. HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL
DRIFT INTO NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE
INCLUDED LIKELY POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW
TRANSITIONS TO A TROUGH OVER THE EASTERN STATES BY THE FIRST OF
THE WEEK. SOME DRYING IS INDICATED FOR NORTH GEORGIA MONDAY AND
TUESDAY...BUT NOT ENOUGH TO REMOVE POPS ALTOGETHER. TEMPERATURES
LOOK SEASONAL WITH MID TO UPPER 80S NORTH TO LOW AND MID 90S
SOUTH.

41

&&

AVIATION...
06Z UPDATE...
CURRENTLY STILL VFR OUT THERE AT AFD TIME...BUT EXPECT MVFR AND
IFR CIGS TO DEVELOP QUICKLY OVER THE NEXT FEW HOURS...NOT LIFTING
UNTIL 14-15Z OR SO. SHRA AND TSRA MOVE IN THIS AFTERNOON...HAVE
KEPT PREVIOUS TREND OF SHRA STARTING AROUND 16Z WITH PROB30 TSRA
FROM 18-24Z. CIGS LIFT THIS AFTERNOON AND EVENING...BUT EXPECT LOW
MVFR TO IFR CIGS TO DEVELOP AGAIN THURSDAY MORNING...HAVE
INTRODUCED THEM AT 09Z FOR ATL. WINDS SE THROUGH THE PERIOD.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM-HIGH ON TIMING AND HGT OF CIGS.
HIGH ON OCCURRENCE OF CONVECTION THIS AFTERNOON...MEDIUM ON IMPACTS.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  69  89  71 /  70  30  50  30
ATLANTA         85  71  88  72 /  80  50  50  30
BLAIRSVILLE     80  68  84  68 /  80  50  60  30
CARTERSVILLE    87  70  89  71 /  80  50  60  30
COLUMBUS        90  73  92  74 /  70  30  40  20
GAINESVILLE     83  70  86  71 /  80  50  50  30
MACON           88  70  91  73 /  50  20  40  20
ROME            86  71  88  71 /  80  50  70  30
PEACHTREE CITY  86  70  88  71 /  80  40  50  30
VIDALIA         90  73  91  73 /  20  10  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TDP
LONG TERM....41
AVIATION...TDP
Hazardous weather outlook, Aug 7, 5:03 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EDT WED AUG 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
503 AM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE
REGION. THE PRIMARY WEATHER HAZARDS WILL BE HEAVY RAINFALL WITH
POSSIBLE LOCAL FLASH FLOODING...GUSTY WINDS...AND FREQUENT
LIGHTNING STRIKES. ISOLATED STORMS COULD BECOME SEVERE. ANY SEVERE
THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:08 PM EDTSpecial Weather StatementFFCGordon52 min
Aug 7, 2:38 AM EDTFlash Flood WarningFFCDawson, Lumpkin6 hr
Aug 7, 3:34 AM EDTFlash Flood WarningFFCCherokee, Dawson, Pickens6 hr
Aug 7, 5:24 AM EDTFlash Flood WarningFFCDawson, Gilmer, Pickens6 hr
Aug 7, 6:06 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more48 hr
Aug 7, 6:53 AM EDTRiver Flood WarningFFCGilmer8 hr
Aug 7, 7:01 AM EDTFlash Flood WarningFFCGordon6 hr
Aug 7, 8:49 AM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth6 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 11:05 AM EDTSpecial Weather StatementFFCCoweta55 min
Aug 7, 11:14 AM EDTFlash Flood WarningFFCGilmer, Pickens6 hr
Aug 7, 11:17 AM EDTFlash Flood WarningFFCCoweta6 hr
Aug 7, 11:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Aug 7, 11:58 AM EDTRiver Flood WarningFFCForsyth17 hr
Aug 7, 12:13 PM EDTRiver Flood WarningFFCCherokee28 hr
Aug 7, 12:33 PM EDTSpecial Weather StatementFFCGwinnett57 min
Aug 7, 12:57 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison78 min
Aug 7, 1:26 PM EDTSpecial Weather StatementFFCWalker64 min
Aug 7, 1:31 PM EDTSpecial Weather StatementFFCBanks, Hall59 min
Aug 7, 2:09 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more66 min
Aug 7, 2:40 PM EDTAreal Flood WarningFFCCherokee6 hr
Aug 7, 2:54 PM EDTSpecial Weather StatementFFCBartow66 min
Aug 7, 3:03 PM EDTRiver Flood WarningFFCCherokee25 hr
Aug 7, 3:03 PM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Aug 7, 3:16 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes59 min
Aug 7, 3:25 PM EDTSpecial Weather StatementFFCTalbot, Upson65 min
Aug 7, 3:40 PM EDTSpecial Weather StatementFFCGordon65 min
Aug 7, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield67 min
Aug 7, 4:18 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren57 min
Aug 7, 4:44 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones61 min
Aug 7, 4:57 PM EDTAreal Flood WarningFFCBanks12 hr
Aug 7, 5:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens45 min
Aug 7, 5:04 PM EDTSpecial Weather StatementFFCChattooga56 min
Aug 7, 5:08 PM EDTAreal Flood WarningFFCGilmer, Pickens12 hr
Aug 7, 5:28 PM EDTSpecial Weather StatementFFCPaulding, Polk47 min
Aug 7, 6:11 PM EDTSpecial Weather StatementFFCHaralson64 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCFloyd56 min
Aug 7, 6:46 PM EDTSpecial Weather StatementFFCButts59 min
Aug 7, 7:31 PM EDTSpecial Weather StatementFFCCarroll59 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.